Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: About to start on Topomax

Posted by Dawn Setzer on April 12, 2001, at 13:13:38

In reply to Re: Topamax Experiences?, posted by Lexie on January 23, 2001, at 5:00:53

> > > >
> >
> > Lexie:
> >
> > Just a couple of quick questions... I am a relative newcomer to this thread.
> >
> > How long did it take you to build up to, and then stabilize on those high doses of lamictal and topomax; in other words, to get where you are now?
> >
> > Is that all you are taking is those two meds, or are you supplementing with others? Are you getting good AD effects from them?
> >
> > Bob
>
> I took just Topamax from June to September and got relief at about the 250 level and the optimum relief at 400. Topamax helped me mostly with the anger and acting out highs. I was experiencing a lot of suicidal thoughts and severe depression when my doctor added the Lamictal. It was added in a starter pack slowly because you can get a sometimes very serious rash if started to quickly. The manufacture makes a started pack that your doctor will give you at no charge (mine did). That takes 5 weeks at the end of 5 weeks you are up to 150 it still goes slowly from there it was the beginning of November and tons of support from Noa that kept going without giving up to make it to the 500 level, my doctor says that for my condition Topamax max's out at 400 and Lamictal max's out at 600, I plan to stay where I am with the Lamictal. I take no other AD's the Lamictal is more than I could have ever hoped for. I am sure the results are not for everyone, but it worked for me. My doctor has been known as one of the best in my area for Medication issue's. I am VERY lucky. I am also very lucky to insurance, without it these meds would cost 600.00 per month. Good Luck, Lexie

This is the first time I've participated in one of these threads and will apologize in advance if I've jumped in at the wrong place. I'm starting my first dose of topamax tonight and a bit nervous about it. I have a diagnosis of ADD, but my experience and symptoms are classically bipolar. My pdoc is WONDERFUL and has pointed out that the two are closely related along with PMS, migraines, etc., all of which I experience.

I have been on every antidepressant in the book and none have worked for me. SSRI's make me anxious and angry after the first few weeks, lamictal had no effect whatsoever. In fact, I generally have responses or side effects that are the exact opposite of indications.

I currently take dexedrine, 20 mg in the morning and 15 in the afternoon. Helps with my functioning but I feel anxious and manic. I'm unwilling to give it up because it at least allows me to function somewhat. I've had problems with insomnia for a couple of years and now it's reached critical mass. Up for three days at a time with no sleep in sight. Neurontin was great for anxiety, but I experienced binging (history of eating disorders), sexual side effects (not for the better!) and fluid retention. Next was trazadone which caused an almost immediate 5 lb weight gain and bloating in spite of increased urinary frequency. I am gettin a few hours of sleep here and there, but never before 4:00 or 5:00 in the morning.

I'm at the point of wondering how I will ever be able to function normally or even minimally enough to get up and go to work every day. Unfortunately, I'm not independently wealthy, so this is simply not acceptable! This of course, increases my anxiety, guilt, etc.


I start on my first, very low dose (12.5 mg) of Topamax tonight. I've done a lot of research and have some concerns about this drug. These threads have been a sourse of comfort and information and I thank you all for sharing your experiences and insight. Has anyone out there been helped with extreme insomnia by Topamax? How about sexual side effects in woman and fluid
retention? Must admit it would not be a bad thing for me if I lost my taste for carbonated and caffeinated beverages. A bit addicted, must admit and along with the dexedrine leaves me quite agitated most of the time. I know, I know, it also contributes to the insomnia, but early on the dexedrine actually helped me to sleep!

I'm not usually afraid to try new drugs, as I often don't experience the indicated side effects. I guess I'm just hoping this will work and feeling a bit hopeless and like I've run out of options. I'd sooner take nothing at all than deal with the even worse side effects of lithium, etc. Benzodiazapines aren't an option due to a history of alchohol abuse and the likelyhood that my insomnia will be a long term struggle. Ah, but I do babble on......

Thanks in advance for sharing your wisdom and experiences with this drug!

Peawee


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Dawn Setzer thread:50878
URL: http://www.dr-bob.org/babble/20010411/msgs/59562.html